Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Taking cremalax for constipation. How to stop the medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
for past 6 months i have been taking cremalax regulary..i dont want to be dependent on laxatives to pass stool..what should i do?
Posted Sat, 14 Apr 2012 in Constipation
Answered by Dr. Mohammed Tauseef 28 minutes later

Thank you for posting your query.

Your history hints you are suffering from chronic constipation for more than a year. Constipation is infrequent bowel movements or difficulty in passage of stools.

In view of the fact that you said you have been using Cremalax laxative regularly for close to 6 months, you seem to be misusing it. This causes slowing down of intestinal motility which further worsens the constipation which is called Lazy bowel syndrome because your bowels become dependent on them for proper functioning. It also causes poor absorption of vitamins and other nutrients that may damage your intestinal tract. Normally any laxative is not used for more than 3 weeks, which is prescribed only in severe cases.

However, this may lead to complications or be a sign of an underlying disorder. Kindly visit a proficient Gastroenterologist so that he may do a comprehensive physical assessment and rule out any pathology. Your treatment will be devised depending upon the causative factor, clinical findings and results of the test reports if done.

In addition to the treatment plan, you may want to bring in some lifestyle amendments to relieve constipation:

* Eat foods that are XXXXXXX in fiber like fresh fruits and XXXXXXX leafy vegetables. Avoid, cheese, meat and processed foods.
* Exercise regularly along with brisk walks; this can help stimulate your intestinal activity.
* Drink 2 to 3 liters of water or fluids a day, this helps soften your stool.
* Don't ignore the urge to have a bowel movement. Relieve yourself as soon as possible.

Hope I have done justice to your query with my answer, Please accept it if you have no follow-up queries.

Wish you Good Health.

Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor